Many Lupus sufferers have complained of hot flashes. There are mixed ideas concerning the connection between Lupus and hot flashes. The general consensus is that Lupus does not cause hot flashes like those of menopause, however, Lupus can cause skin redness that you may experience as hot.
Also, it is not uncommon for pre-menopausal and menopausal women with Lupus to feel that their hot flashes are worsened because of the disease. In fact, women with Lupus are more prone to go into early menopause. Menopause and Lupus have several common symptoms. Sleep problems, heart palpitations, headaches and hot flashes that can occur in lupus and the menopausal patient. Irregular periods and bleeding are classic signs of beginning menopause. If you are a woman with lupus, menstruation can continue but can become irregular and cease altogether, catapulting you into early menopause. Other symptoms of it include appetite changes, weight gain, body aches, and mood swings, all of which can also occur in lupus.
Early menopause in lupus can occur as a result of the disease itself. It can also be a result of the medications used to treat lupus. It can also be a result of heredity as opposed to the disease or treatments of the disease.
Treatment of these symptoms can be HRT- hormone replacement therapy, anti-depressants, and anti-inflammatories. These treatments can have some very serious side effects such as increased risk for heart attack and some cancers. Most women seek to avoid these side effects and turn to natural treatments such as herbal supplementation. Herbal supplements may also include vitamins such as B-complex and C vitamins and minerals such as magnesium and zinc. In order to get the highest quality supplement there should be no fillers or preservatives.
It very important that if you are suffering the signs of early menopause that you consult a doctor to rule out anything else that may be happening or a consequence of other health conditions.
On the other hand, have you had your thyroid checked? Dysfunction of the thyroid can also cause symptoms similar to hot flahses.
SLE is a major cause of swelling and pain involving the hands and feet. First, are you taking any steroids for your Lupus (Prednisone for example). If so, some of your swelling may be due to the use of steroidal drugs.
Also, the swelling (edema) can be due to a kidney issue (renal dysfunction). Have your doctors checked your kidney function? This is usually done by urine collection (sometimes a 24 hour collection) to determine if there is a protein leak in your urine. Glomerular thrombosis is one of the symptoms of renal dysfunction and this is determined by testing for antiphosolipid antibodies. Do you know if your doctors have run a test for these antibodies?
I hope that I've been able to answer some of your questions or at least give you enough information to look into other causes. If you need anything more, please let us know!
Peace and Blessings
Look For The Good and Praise It!